Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 467, NWS Tulsa, OK

December 4, 2017Benton County, Arkansas; Delaware County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Dec 4, 2017, 4:50 PM CST for Benton County, Arkansas; Delaware County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 4, 2017, 4:50 PM CST (22:50 UTC)
Expired
Dec 4, 2017, 5:30 PM CST
In force
40 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Benton County, AR, Delaware County, OK

The radar

The Tulsa radar (KINX), 116 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 4, 3:39 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2017-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 367 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
367 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

503 
WUUS54 KTSA 042250
SVRTSA
ARC007-OKC041-042330-
/O.NEW.KTSA.SV.W.0467.171204T2250Z-171204T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
450 PM CST MON DEC 4 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northern Benton County in northwestern Arkansas...
  East central Delaware County in northeastern Oklahoma...

* Until 530 PM CST

* At 449 PM CST, a severe thunderstorm was located near Maysville,
  moving east at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Rogers...                         Bentonville...
  Bella Vista...                    Pea Ridge...
  Gravette...                       Decatur...
  Maysville...                      Hiwasse...
  Miller...                         Centerton...
  Sulphur Springs...                Avoca...
  Hill Top...                       Cherokee City...

This includes Interstate 49 between mile markers 88 and 93.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3642 9397 3626 9463 3643 9472 3650 9453
      3650 9401
TIME...MOT...LOC 2249Z 248DEG 31KT 3638 9459 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$
3 follow-up statements
166 
WWUS54 KTSA 042305
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
505 PM CST MON DEC 4 2017

OKC041-042315-
/O.CAN.KTSA.SV.W.0467.000000T0000Z-171204T2330Z/
Delaware OK-
505 PM CST MON DEC 4 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DELAWARE COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 900 PM CST for
northwestern Arkansas.

LAT...LON 3629 9450 3646 9456 3650 9444 3650 9412
      3639 9408
TIME...MOT...LOC 2305Z 254DEG 27KT 3640 9445 

$$

ARC007-042330-
/O.CON.KTSA.SV.W.0467.000000T0000Z-171204T2330Z/
Benton AR-
505 PM CST MON DEC 4 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CST
FOR NORTHWESTERN BENTON COUNTY...

At 505 PM CST, a severe thunderstorm was located over Gravette,
moving east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Rogers...                         Bentonville...
Bella Vista...                    Pea Ridge...
Gravette...                       Decatur...
Hiwasse...                        Miller...
Centerton...                      Sulphur Springs...

This includes Interstate 49 between mile markers 87 and 93.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3629 9450 3646 9456 3650 9444 3650 9412
      3639 9408
TIME...MOT...LOC 2305Z 254DEG 27KT 3640 9445 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$
210 
WWUS54 KTSA 042316
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
516 PM CST MON DEC 4 2017

ARC007-042330-
/O.CON.KTSA.SV.W.0467.000000T0000Z-171204T2330Z/
Benton AR-
516 PM CST MON DEC 4 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CST
FOR NORTH CENTRAL BENTON COUNTY...

At 516 PM CST, a severe thunderstorm was located over Hiwasse, moving
east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Rogers...                         Bentonville...
Bella Vista...                    Pea Ridge...
Hiwasse...                        Miller...
Centerton...                      

This includes Interstate 49 between mile markers 88 and 93.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

LAT...LON 3633 9441 3643 9444 3650 9433 3650 9412
      3639 9408
TIME...MOT...LOC 2316Z 253DEG 28KT 3641 9435 

HAIL...0.75IN
WIND...60MPH
 
$$
315 
WWUS54 KTSA 042327
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
527 PM CST MON DEC 4 2017

ARC007-042336-
/O.EXP.KTSA.SV.W.0467.000000T0000Z-171204T2330Z/
Benton AR-
527 PM CST MON DEC 4 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BENTON COUNTY
WILL EXPIRE AT 530 PM CST...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until 900 PM CST for
northwestern Arkansas.

LAT...LON 3633 9441 3643 9444 3650 9433 3650 9412
      3639 9408
TIME...MOT...LOC 2326Z 248DEG 31KT 3644 9425 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 3:37 PM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Dec 4, 3:37 PM CST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
337 PM CST Mon Dec 4 2017

.DISCUSSION...
Strong cold front was located across western Osage county and
extended southwest to near OKC at 3 pm. Diffuse dry line near
Highway 75 with around 1000 j/kg of surface based cape analyzed
ahead of these boundaries over far eastern OK, enough to support
at least some organized updrafts given seasonably strong deep
layer wind shear. The main threat will be straight-line winds but
a brief window may exist for rotating storms into early evening.
Front will eventually overtake dry line and sweep through
southeast OK and west central AR before 06z, with gusty north
winds ushering in much cooler air after record highs in some
places this afternoon.

Beyond tonight, a much more amplified upper air pattern will take
hold for several days with near meridional flow over the plains.
This will bring a few more dry cold fronts south during the
upcoming week, though the brunt of the coldest air does figure to
remain to our northeast, with only a couple of glancing blows of
Arctic air. Thus expect temperatures to average out near or a
little below normal through the weekend, with medium range models
all indicating a warm up by Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   32  51  32  55 /   0   0   0   0
FSM   41  50  32  57 /  90   0   0   0
MLC   37  48  29  56 /  50   0   0   0
BVO   31  51  25  55 /   0   0   0   0
FYV   34  45  27  52 /  80   0   0   0
BYV   34  46  32  51 /  90   0   0   0
MKO   35  48  31  55 /  40   0   0   0
MIO   33  50  29  51 /  20   0   0   0
F10   36  49  31  55 /  20   0   0   0
HHW   44  52  32  58 /  70   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...18
LONG TERM....14
Hazardous weather outlook, Dec 4, 4:45 PM CST, 5 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
445 PM CST Mon Dec 4 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
445 PM CST Mon Dec 4 2017

|SEVERE STORMS POSSIBLE THIS EVENING|

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...East of U.S, Highway 69.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...West of U.S. Highway 69.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms have developed along a Cold front and dry line that
continues to push across eastern Oklahoma. As the front overtakes
the dry line and continues to move east it will encounter a
moderately unstable but strongly sheared environment, with
thunderstorm coverage increasing during the late afternoon and
evening. A few supercell structures will be possible into the
early evening before storms become more linear along the front.
While damaging straight-line winds are the main hazard, the wind
shear in the lowest levels supports a very small tornado threat
during the late afternoon. The storms will quickly move east with
the threat of severe weather ending before 9 PM.

Strong and gusty south winds ahead of the front will shift to the
west and northwest, with gusts of 30 to 35 mph remaining possible
this evening. As drier air pushes east, there will be a period of
limited fire spread potential across parts of eastern Oklahoma
through early this evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY through SUNDAY...No Hazards.

EXTENDED DISCUSSION...
Noticeably colder temperatures will follow the cold front and
prevail for the remainder of the week. A secondary cold front will
arrive later in the week keeping temperatures below normal into
next weekend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Dec 4, 4:07 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
407 PM CST MON DEC 4 2017

OKZ073-042245-
Pittsburg OK-
407 PM CST MON DEC 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PITTSBURG COUNTY UNTIL
445 PM CST...

At 407 PM CST, a strong thunderstorm was located near Haywood, moving
east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Mcalester...                      Hartshorne...
Krebs...                          Savanna...
Crowder...                        Alderson...
Haywood...                        Blocker...
Arrowhead State Park...           Haileyville...
Arpelar...                        Dow...
Bache...

A severe thunderstorm watch remains in effect until 900 PM CST for
southeastern Oklahoma.

LAT...LON 3478 9607 3500 9606 3517 9552 3484 9552
TIME...MOT...LOC 2207Z 249DEG 31KT 3489 9599
Special weather statement, Dec 4, 4:09 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
409 PM CST MON DEC 4 2017

OKZ070-071-042300-
Muskogee OK-McIntosh OK-
409 PM CST MON DEC 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH AND CENTRAL
MUSKOGEE COUNTIES UNTIL 500 PM CST...

At 409 PM CST, a strong thunderstorm was located near Checotah,
moving east at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Checotah...                       Warner...
Webbers Falls...                  Oktaha...
Braggs...                         Rentiesville...
Greenleaf State Park...           Lake Eufaula State Park...
Keefeton...                       Onapa...

This includes Interstate 40 in Oklahoma between mile markers 258 and
286.

A severe thunderstorm watch remains in effect until 900 PM CST for
southeastern and east central Oklahoma.

LAT...LON 3539 9562 3553 9567 3572 9515 3543 9513
TIME...MOT...LOC 2209Z 249DEG 31KT 3546 9556
Special weather statement, Dec 4, 4:47 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
447 PM CST MON DEC 4 2017

ARZ001-OKZ063-042330-
Benton AR-Delaware OK-
447 PM CST MON DEC 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND
SOUTHEASTERN DELAWARE COUNTIES UNTIL 530 PM CST...

At 447 PM CST, a strong thunderstorm was located near Maysville,
moving east at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Rogers...                         Bentonville...
Bella Vista...                    Pea Ridge...
Gravette...                       Decatur...
Colcord...                        Maysville...
Hiwasse...                        Miller...
Centerton...                      Sulphur Springs...
Avoca...                          Cherokee City...

This includes Interstate 49 between mile markers 88 and 93.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 900 PM CST for
northwestern Arkansas...and northeastern Oklahoma.

LAT...LON 3641 9401 3625 9468 3642 9476 3650 9456
      3650 9405
TIME...MOT...LOC 2247Z 248DEG 31KT 3637 9463

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 4:47 PM CSTSpecial Weather StatementTSABenton43 min
Dec 4, 5:26 PM CSTSpecial Weather StatementTSACrawford49 min
Dec 4, 4:07 PM CSTSpecial Weather StatementTSAPittsburg38 min
Dec 4, 4:09 PM CSTSpecial Weather StatementTSAMuskogee51 min
Dec 4, 4:29 PM CSTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Sequoyah46 min
Dec 4, 4:37 PM CSTSevere Thunderstorm WarningTSALatimer, Pittsburg23 min
Dec 4, 5:01 PM CSTSpecial Weather StatementTSAHaskell29 min
Dec 4, 5:13 PM CSTSevere Thunderstorm WarningTSASequoyah34 min
Dec 4, 5:23 PM CSTSpecial Weather StatementTSALatimer37 min
Dec 4, 5:30 PM CSTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore30 min
Dec 4, 5:55 PM CSTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore2 hr
Dec 4, 5:57 PM CSTSpecial Weather StatementTSAPushmataha33 min
Dec 4, 5:59 PM CSTSpecial Weather StatementTSALeFlore31 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2017Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.